MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWA-35-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulagram on (b)(6) 2018, the tip of the roadrunner uniglide hydrophilic wire guide sheared off and was retained in the patient.The patient was brought back on (b)(6) 2018 for a surgical foreign body retrieval of wire fragment from the left ventricle and pulmonary outflow track.The tip of the roadrunner uniglide hydrophilic wire guide was safely removed.No other interventions were required and the patient was discharged from the hospital in stable condition.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the complaint history, device history record, documentation, drawing, quality control, specifications, and a visual inspection of the returned devices were conducted during the investigation.The visual inspection of the returned devices confirmed that two of the returned samples contained white/yellow substances on their respective coatings.Additionally, a document based investigation evaluation was performed.A review of the device history record showed the lot was released meeting all finished goods release criteria.Due to the individual nature of the product manufacturing and 100% verification of various defects including inspection of the device surface in final qc prior to shipping, there is no indication that there is nonconforming product in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7393421
Report Number1820334-2018-00901
Device Sequence Number196706
Product Code DQX
UDI-Device Identifier00827002561731
UDI-Public(01)00827002561731(17)201127(10)8392634
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHPWA-35-150
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;